# SDR RO751005

- Difficulty date: November 23, 2002
- Submitted: November 25, 2002
- Operation: Air carrier
- Engine: Lyc LF5071F
- Engine time: 13,495 hours, 11,487 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Housing
- Part number: 216109064
- Part serial: 515
- Condition: Ruptured
- Location: Combust Chamb
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON UNSUCCESSFUL COMPLETION OF TESTING IN AN ENGINE TEST CELL, THE COMBUSTOR HOUSING OF THE ENGINE WAS FOUND TO BE PARTIALLY RUPTURED AT THE HAZ OF A WELD JOINT FOR THE 6 O'CLOCK BLEED PORT.  THE RESULTING CRACK IS OPEN AND RUNS APPROXIMATELY 5 INCHES.  THE ENGINE WAS BEING REMOVED AFTER FAILING FUNCTIONAL TEST FOR HIGH FUEL FLOW.  REPORTEDLY, BURN MARKS WERE EVIDENT ON THE ENGINE COWLING FROM THE HOT GAS LEAK.  THE HOUSING WAS REMOVED FROM ENGINE 7509, INSPECTED PER THE MAINTENANCE LEVEL CRITERIA OF THE ENGINE MANUAL, UT INSPECTED PER S/B 72-1071, AND REISSUED TO ENGINE 7509.  ENGINE IS OWNED AND OPERATED BY SWISS AIR AND WAS BEING REPAIRED BY HONEYWELL, PHOENIX R&O, FOR MRB INSPECTION AND HIGH TGT.
